Arkansas, 2009

Hail and Damaging Winds in Arkansas, June 30, 2009

June 30, 2009 · NWS LZK · 76 events in 16 counties and zones

While the atmosphere dried out, it heated up on the 30th. Scattered thunderstorms bubbled up quickly across the north and built into the central counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$65 million
Crop damage
$8.0 million
Events
76

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

While the atmosphere dried out, it heated up on the 30th. Scattered thunderstorms bubbled up quickly across the north and built into the central counties. A devastating hailstorm struck parts of Pulaski and Lonoke counties late in the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 30, 5:46 AM CST, 29 minutes earlier.

Area forecast discussion, Jun 30, 5:46 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
646 AM CDT TUE JUN 30 2009

.AVIATION...
HIGH PRESSURE CONTINUES SOUTHWEST OF ARKANSAS AND LOW PRESSURE TO
THE NORTHEAST. THIS IS PROVIDING NORTHWEST FLOW ALOFT OVER
ARKANSAS AND WILL BRING SEVERAL IMPULSES ACROSS THE AREA THIS
WEEK. THUNDERSTORMS ARE OCCURRING IN SOUTHERN MISSOURI AND NORTH
ARKANSAS. ALSO A FRONT IN MISSOURI WILL SLOWLY SAG SOUTH TODAY AND
THUNDERSTORMS ARE EXPECTED ALONG AND NEAR THE FRONT. MAINLY VFR
CONDITIONS ARE EXPECTED THOUGH MVFR IS EXPECTED IN THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 312 AM CDT TUE JUN 30 2009/

SHORT TERM...TODAY THROUGH FRIDAY
INSTABILITY WILL INCREASE OVER THE AREA TODAY...AS A FRONT IN
MISSOURI MOVES SOUTHWARD TOWARD ARKANSAS...AND UPPER TROUGHING
MOVES DOWN IN NORTHWEST FLOW ALOFT. STRONG DAYTIME HEATING WILL
ADD TO THE DESTABILIZATION...ALLOWING FOR WIDELY SCATTERED SHOWERS
AND THUNDERSTORMS TODAY AND TONIGHT OVER THE FORECAST AREA.

THERE COULD BE AN ISOLATED STRONG STORM AHEAD OF THE FRONT.
FORECAST SOUNDINGS INDICATE MICROBURST POTENTIAL...AND DRY
ADIABATIC LOW LEVEL LAPSE RATES TO ADD A HAIL THREAT. FOR NOW...
WILL MENTION IN THE HAZARDOUS WEATHER OUTLOOK...BUT KEEP OUT OF
THE FORECAST AS THREAT WILL BE ISOLATED.

FRONT WILL HANG UP OVER THE AREA BY LATE WEDNESDAY. NEXT CHANCE OF
SHOWERS/STORMS WILL OCCUR THURSDAY AND FRIDAY...AS SEVERAL UPPER
LEVEL WAVES MOVE THROUGH IN THE MEAN FLOW AND INTERACT WITH THE
STALLED/WOBBLING BOUNDARY.

TEMPERATURES WILL CONTINUE TO BE MOSTLY ABOVE CLIMATOLOGICAL
AVERAGES.

NO HEAT-RELATED CONCERNS ARE EXPECTED THROUGH THE SHORT TERM PERIOD...
THOUGH HEAT INDEX VALUES MAY APPROACH 100 DEGREES ACROSS THE SOUTH
ON FRIDAY.

LONG TERM...FRIDAY NIGHT THROUGH MONDAY
HIGH PRESSURE ALOFT WILL REMAIN OVER THE SOUTHWEST U.S. THROUGH THE
PERIOD. THIS WILL ALLOW SEVERAL SHORTWAVES TO MOVE ACROSS ARKANSAS
DURING THE EXTENDED PERIOD. WILL KEEP A CHANCE OF SHOWERS AND
THUNDERSTORMS IN NEARLY THE ENTIRE EXTENDED PERIOD. A NEARLY
STATIONARY FRONT ACROSS THE AREA WILL BE THE FOCUS FOR THUNDERSTORM
ACTIVITY AS THE SHORTWAVES INTERACT WITH IT. NEAR NORMAL
TEMPERATURES ARE EXPECTED CENTRAL AND SOUTH WITH SLIGHTLY COOLER
THAN NORMAL TEMPERATURES IN THE NORTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     91  63  89  64 /  20  20  10  10
CAMDEN AR         95  66  96  66 /  20  20  10  10
HARRISON AR       89  63  89  63 /  30  20  10  10
HOT SPRINGS AR    95  69  95  67 /  20  20  10  10
LITTLE ROCK   AR  94  70  94  69 /  20  20  10  10
MONTICELLO AR     95  71  94  71 /  20  20  10  10
MOUNT IDA AR      93  66  94  62 /  20  20  10  10
MOUNTAIN HOME AR  89  63  91  63 /  20  20  10  10
NEWPORT AR        92  64  91  64 /  20  20  10  10
PINE BLUFF AR     94  69  94  68 /  20  20  10  10
RUSSELLVILLE AR   92  64  94  63 /  20  20  10  10
SEARCY AR         91  66  91  65 /  20  20  10  10
STUTTGART AR      93  70  94  70 /  20  20  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...51
Hazardous weather outlook, Jun 30, 4:00 AM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUN 30 2009

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE JUN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL RIDGE CONTINUES OVER THE WESTERN U.S. WITH NORTHWEST
FLOW OVER ARKNASAS. SURFACE HIGH PRESSURE REMAINS OVER TEXAS AND A
COLD FRONT IS LOCATED IN SOUTHERN MISSOURI. THIS WILL BE A SLOW
MOVING FRONT BUT SHOWERS AND THUNDERSTORMS WILL BE FOCUSED ON THIS
BOUNDARY TODAY. AS THE ATMOSPHERE CONTINUES TO DESTABILIZE THROUGH
THE DAY...DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY OVER MUCH OF
NORTH AND CENTRAL ARKANSAS. THUNDERSTORMS ARE EXPECTED TO DISSIPATE
DURING THE LATE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH EARLY NEXT WEEK. THERE
WILL BE CHANCES OF AFTERNOON TO EARLY EVENING CONVECTION NEARLY EACH
DAY AS SEVERAL UPPER LEVEL DISTURBANCES MOVE THROUGH THE PREVAILING
FLOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

In the hours before

Special weather statement, Jun 30, 3:12 AM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
412 AM CDT TUE JUN 30 2009

ARZ004-300955-
MARION-
412 AM CDT TUE JUN 30 2009

...SIGNIFICANT WEATHER ALERT FOR MARION COUNTY UNTIL 455 AM CDT...

AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF LEAD HILL...MOVING SOUTHEAST
AT 20 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

AREAS THAT WILL BE AFFECTED INCLUDE PYATT...YELLVILLE AND FLIPPIN.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY.

57

The radar

The Springfield radar (KSGF), 101 km away, was scanning. The volume nearest the first event began at 12:16 UTC.

Open the radar archive at this moment

Event by event

45 hail, 31 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Boone

When
June 30, 6:15 AM CST
Where
Boone County, Lead Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
Newspaper
Coordinates
36.420, -92.900

Trees and large limbs were down. Shingles were off of houses and a few barns were damaged.

Hail, Boone

When
June 30, 7:02 AM CST
Where
Boone County, Batavia
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
36.250, -93.220

Thunderstorm Wind, Baxter

When
June 30, 10:25 AM CST
Where
Baxter County, 2.52 mi E of Mountain Home Arpt
Measured
45 kt (52 mph) estimated gust
Property damage
$15,000
Reported by
Newspaper
Coordinates
36.369, -92.425

A barn under construction was blown down.

Thunderstorm Wind, Pope

When
June 30, 1:10 PM CST
Where
Pope County, Tilly
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Post Office
Coordinates
35.720, -92.830

Dog kennels were blown across the highway.

Hail, Pope

When
June 30, 1:10 PM CST
Where
Pope County, Tilly
Measured
0.75 in hail
Reported by
Post Office
Coordinates
35.720, -92.830

Hail, Van Buren

When
June 30, 1:17 PM CST
Where
Van Buren County, 5 mi NE of Clinton
Measured
0.88 in hail
Reported by
Public
Coordinates
35.631, -92.407

Hail occurred at Holley Mountain Airpark.

Thunderstorm Wind, Garland

When
June 30, 2:30 PM CST
Where
Garland County, 0.87 mi SW of Hot Springs Village
Measured
56 kt (64 mph) estimated gust
Property damage
$40,000
Reported by
Newspaper
Coordinates
34.663, -93.012

Trees were knocked down and a couple of houses were damaged.

Thunderstorm Wind, Van Buren

When
June 30, 2:40 PM CST
Where
Van Buren County, Culpepper
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
35.500, -92.520

Large trees were down in Culpepper.

Thunderstorm Wind, Van Buren

When
June 30, 3:20 PM CST
Where
Van Buren County, Clinton
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Newspaper
Coordinates
35.580, -92.470

Power poles were down in Clinton.

Hail, Van Buren

When
June 30, 3:20 PM CST
Where
Van Buren County, 2.87 mi NE of Eglantine
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.605, -92.271

Hail occurred at the Fairfield Bay golf course.

Thunderstorm Wind, Hot Spring

When
June 30, 3:30 PM CST
Where
Hot Spring County, Glen Rose
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
34.460, -92.730

One house was damaged by a falling tree. Two more houses had roof damage.

Thunderstorm Wind, Hot Spring

When
June 30, 3:30 PM CST
Where
Hot Spring County, Malvern
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
34.370, -92.800

Trees were down in Malvern.

Thunderstorm Wind, Saline

When
June 30, 3:30 PM CST
Where
Saline County, Bryant
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.600, -92.480

Winds were approximately 60 mph.

Hail, Pulaski

When
June 30, 3:30 PM CST
Where
Pulaski County, 3 mi W of Mabelvale
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.650, -92.433

Thunderstorm Wind, Hot Spring

When
June 30, 3:30 PM CST
Where
Hot Spring County, 1.37 mi SE of Butterfield to 1.04 mi NE of Rockport
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Fire Department/Rescue
Coordinates
34.405, -92.784

A farm had a barn with its roof completely off and another barn had its roof peeled back on Long Drive off of Sand Road. Trees were down on Williams Road.

Thunderstorm Wind, Hot Spring

When
June 30, 3:35 PM CST
Where
Hot Spring County, Rockport
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.380, -92.820

Trees were down in Rockport.

Thunderstorm Wind, Hot Spring

When
June 30, 3:38 PM CST
Where
Hot Spring County, Malvern
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.370, -92.800

An estimated wind gust of 60 mph was reported.

Hail, Pulaski

When
June 30, 3:39 PM CST
Where
Pulaski County, 3 mi NNE of Alexander
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
34.670, -92.410

Hail, Pulaski

When
June 30, 3:45 PM CST
Where
Pulaski County, Mabelvale
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
34.650, -92.380

Thunderstorm Wind, Faulkner

When
June 30, 3:50 PM CST
Where
Faulkner County, Wooster
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
35.200, -92.470

Trees were down in Wooster.

Hail, Pulaski

When
June 30, 3:50 PM CST
Where
Pulaski County, 1 mi NE of Mabelvale
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
34.660, -92.368

Thunderstorm Wind, Pulaski

When
June 30, 3:55 PM CST
Where
Pulaski County, Mabelvale
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
NWS Employee
Coordinates
34.650, -92.380

A tree was down on a car and power lines were down.

Thunderstorm Wind, Faulkner

When
June 30, 4:04 PM CST
Where
Faulkner County, 0.46 mi NW of Conway Muni Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
35.084, -92.426

Trees were down in eastern Conway.

Hail, Pulaski

When
June 30, 4:08 PM CST to 4:40 PM CST
Where
Pulaski County, 1.71 mi ENE of Oak Grove to 2.74 mi N of Galloway
Measured
2.75 in hail
Property damage
$60 million
Crop damage
$1.0 million
Reported by
NWS Storm Survey
Coordinates
34.836, -92.291

A devastating hailstorm, several miles wide, affected northern portions of North Little Rock and continued eastward through Sherwood and on into the area between Jacksonville and Galloway. In North Little Rock, hail up to 1 inch in diameter pelted the National Weather Service office at the North Little Rock airport for 6 minutes, from 5:11 to 5:17 PM CDT. The hail became larger as it progressed farther to the east. The Indian Hills and Windsor Valley subdivisions in North Little Rock were particularly hard-hit, as some of the hail increased to golf ball size (1.75 inches). Roofs were ruined and cars were dented.

In Sherwood, much of the hail was golf ball size, and some of it was even larger. The hailstones poked holes in vinyl siding, ruined roofs, dented cars, and smashed car windshields. City officials indicated that thousands of roofs would have to be replaced. Automobile dealerships along U.S. Highway 67/167 were very hard-hit. One dealer said it was the first time in the 40 year history of the dealership that they were going to have to hold a hail sale. The largest hail was baseball size (2.75 inches) and was reported in the southern part of Sherwood.

The hailstorm then continued eastward into Lonoke County.

For the sake of completeness, all hail reports received by the National Weather Service are listed individually.

Hail, Pulaski

When
June 30, 4:10 PM CST
Where
Pulaski County, Sherwood
Measured
1 in hail
Reported by
NWS Employee
Coordinates
34.820, -92.220

Hail, Pulaski

When
June 30, 4:11 PM CST to 4:17 PM CST
Where
Pulaski County, (Ork)no Little Rock Arpt
Measured
1 in hail
Reported by
NWS Employee
Coordinates
34.830, -92.250

Hail, Pulaski

When
June 30, 4:12 PM CST
Where
Pulaski County, 1 mi E of (Ork)no Little Rock Arpt
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
34.830, -92.232

Hail, Pulaski

When
June 30, 4:13 PM CST
Where
Pulaski County, Sherwood
Measured
2.75 in hail
Reported by
Public
Coordinates
34.820, -92.220

Hail, Pulaski

When
June 30, 4:16 PM CST
Where
Pulaski County, Sherwood
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.820, -92.220

Hail, Pulaski

When
June 30, 4:17 PM CST
Where
Pulaski County, Sherwood
Measured
1.75 in hail
Reported by
Public
Coordinates
34.820, -92.220

Hail, Pulaski

When
June 30, 4:19 PM CST
Where
Pulaski County, Sherwood
Measured
1.75 in hail
Reported by
Public
Coordinates
34.820, -92.220

Hail, Pulaski

When
June 30, 4:20 PM CST
Where
Pulaski County, Sherwood
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
34.820, -92.220

Thunderstorm Wind, Lonoke

When
June 30, 4:35 PM CST
Where
Lonoke County, Furlow
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
34.830, -91.980

Trees were down in Furlow.

Hail, Lonoke

When
June 30, 4:35 PM CST to 5:10 PM CST
Where
Lonoke County, 3.54 mi NNE of Kerr to 2.59 mi N of Carlisle Muni Arpt
Measured
2.75 in hail
Property damage
$5.0 million
Crop damage
$7.0 million
Reported by
SHAVE Project
Coordinates
34.830, -92.054

The devastating hailstorm moved eastward out of Pulaski County, and continued east across all of Lonoke County. The hail swath about 10 miles wide. The hail ranged in size from the size of nickels (0.88 inch) to the size of baseballs (2.75 inches). Communities affected included South Bend, Parnell, Furlow, Fairview, Brownsville, Lonoke, and Carlisle.

The largest hail fell a few miles north and northeast of Lonoke, where much of the hail was golf ball size (1.75 inches) to baseball size (2.75 inches). The hailstones ruined roofs, damaged siding on houses, broke windows in houses, broke car windshields, killed birds perched in trees, and destroyed gardens and crops. The worst damage was found in the vicinity of these roads: Plafcan Rd., Fred Koch Rd., Watson Lane, E. Watson Rd., Ferguson Ln., Wesley Kittler Rd., Kittler Rd., E. Schafer Rd., Raymond Schafer Rd., Brownsville Loop, Arkansas Highway 13, Lawson Rd., Lilly Rd., Oakdale Rd., Northcutt Rd., D.K. Bennett Rd., Bud Young Rd., and Arkansas Highway 31.

The University of Arkansas Cooperative Extension Service indicated that between 22 and 27 farmers lost 60% to 100% of their crops. Altogether, about 26,000 acres of crops were lost, including 16,260 acres of soybeans, 8,130 acres of rice, and 1,600 acres of corn. Corn stalks that were 8 feet tall were cut in half and soybeans were beaten to the ground.

For the sake of completeness, all hail reports received by the National Weather Service are listed individually.

Thunderstorm Wind, Pulaski

When
June 30, 4:38 PM CST
Where
Pulaski County, (Lrf)little Rock Afb
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
34.920, -92.150

A strong gust was recorded by ASOS at the Air Force Base.

Hail, Lonoke

When
June 30, 4:41 PM CST
Where
Lonoke County, 2.89 mi NNW of Furlow
Measured
0.88 in hail
Reported by
SHAVE Project
Coordinates
34.866, -92.006

Hail, Lonoke

When
June 30, 4:43 PM CST
Where
Lonoke County, 2.56 mi NNW of Furlow
Measured
0.75 in hail
Reported by
SHAVE Project
Coordinates
34.866, -91.991

Hail, Lonoke

When
June 30, 4:44 PM CST
Where
Lonoke County, 2.86 mi SSW of Parnell
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
34.880, -92.013

Hail, Lonoke

When
June 30, 4:44 PM CST
Where
Lonoke County, 2.02 mi SSW of Parnell
Measured
0.75 in hail
Reported by
SHAVE Project
Coordinates
34.892, -92.010

Hail, Lonoke

When
June 30, 4:45 PM CST
Where
Lonoke County, 2.51 mi NNE of Furlow
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
34.865, -91.968

Hail, Lonoke

When
June 30, 4:45 PM CST
Where
Lonoke County, 1.16 mi NNE of Lonoke
Measured
0.88 in hail
Reported by
SHAVE Project
Coordinates
34.796, -91.914

Hail, Lonoke

When
June 30, 4:47 PM CST
Where
Lonoke County, 0.66 mi SE of Fairview
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
34.864, -91.911

Hail, Lonoke

When
June 30, 4:47 PM CST
Where
Lonoke County, 2.98 mi NW of Furlow
Measured
0.88 in hail
Reported by
SHAVE Project
Coordinates
34.856, -92.022

Hail, Lonoke

When
June 30, 4:48 PM CST
Where
Lonoke County, 2.16 mi NE of Furlow
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
34.852, -91.953

Hail, Lonoke

When
June 30, 4:49 PM CST
Where
Lonoke County, 1.59 mi ESE of Fairview
Measured
0.88 in hail
Reported by
SHAVE Project
Coordinates
34.864, -91.893

Hail, Lonoke

When
June 30, 4:49 PM CST
Where
Lonoke County, 2.92 mi SE of Fairview
Measured
1.75 in hail
Reported by
SHAVE Project
Coordinates
34.835, -91.891

Hail damaged the roof and siding of a mobile home.

Hail, Lonoke

When
June 30, 4:50 PM CST
Where
Lonoke County, 2.94 mi ESE of Fairview
Measured
2.75 in hail
Reported by
SHAVE Project
Coordinates
34.849, -91.875

Hail knocked the windows out of the kitchen and bedroom of a house, and broke the windshield of a car.

Hail, Lonoke

When
June 30, 4:52 PM CST
Where
Lonoke County, 2.86 mi SSE of Parnell
Measured
1.75 in hail
Reported by
SHAVE Project
Coordinates
34.880, -91.987

Hail, Lonoke

When
June 30, 4:54 PM CST
Where
Lonoke County, 0.4 mi NE of Lonoke
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
34.784, -91.915

Hail, Lonoke

When
June 30, 4:55 PM CST
Where
Lonoke County, 1 mi N of Lonoke
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
34.794, -91.920

Hail, Lonoke

When
June 30, 4:56 PM CST
Where
Lonoke County, 3.56 mi SE of Fairview
Measured
2 in hail
Reported by
SHAVE Project
Coordinates
34.835, -91.874

Hail, Lonoke

When
June 30, 4:57 PM CST
Where
Lonoke County, 1.86 mi SSE of Waterproof
Measured
0.88 in hail
Reported by
SHAVE Project
Coordinates
34.896, -91.765

Thunderstorm Wind, Lonoke

When
June 30, 4:58 PM CST
Where
Lonoke County, 2.28 mi NNW of Sisemore
Measured
50 kt (58 mph) estimated gust
Reported by
SHAVE Project
Coordinates
34.812, -91.880

Large tree limbs were down.

Thunderstorm Wind, Lonoke

When
June 30, 4:58 PM CST
Where
Lonoke County, 3.56 mi SE of Fairview
Measured
50 kt (58 mph) estimated gust
Reported by
SHAVE Project
Coordinates
34.835, -91.874

Windows were blown out of a house and shed.

Hail, Lonoke

When
June 30, 4:58 PM CST
Where
Lonoke County, 2.28 mi NNW of Sisemore
Measured
1.75 in hail
Reported by
SHAVE Project
Coordinates
34.812, -91.880

Hail, Lonoke

When
June 30, 4:58 PM CST
Where
Lonoke County, 1.8 mi N of Sisemore
Measured
0.75 in hail
Reported by
Public
Coordinates
34.806, -91.867

Thunderstorm Wind, Lonoke

When
June 30, 4:58 PM CST
Where
Lonoke County, 1.8 mi N of Sisemore
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
SHAVE Project
Coordinates
34.806, -91.867

Five inch diameter tree limbs were blown down. Shingles were blown off a roof.

Thunderstorm Wind, Boone

When
June 30, 4:58 PM CST to 5:10 PM CST
Where
Boone County, 2 mi S of Harrison to Harmon
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
Newspaper
Coordinates
36.201, -93.120

Shingles were blown off some roofs, a few barns were blown down, and trees and power lines were blown down.

Hail, Lonoke

When
June 30, 4:59 PM CST
Where
Lonoke County, 2.25 mi NE of Sisemore
Measured
1.75 in hail
Reported by
SHAVE Project
Coordinates
34.806, -91.846

Thunderstorm Wind, Lonoke

When
June 30, 5:00 PM CST
Where
Lonoke County, 2.01 mi NNE of Sisemore
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
SHAVE Project
Coordinates
34.806, -91.854

Trees were uprooted.

Thunderstorm Wind, Lonoke

When
June 30, 5:00 PM CST
Where
Lonoke County, 1.29 mi NW of Marson Club
Measured
50 kt (58 mph) estimated gust
Property damage
$200
Reported by
SHAVE Project
Coordinates
34.834, -91.795

A TV antenna was knocked off a pole.

Hail, Lonoke

When
June 30, 5:00 PM CST
Where
Lonoke County, 2.8 mi NNW of Sisemore
Measured
1.75 in hail
Reported by
SHAVE Project
Coordinates
34.815, -91.895

Damage occurred to a garden.

Hail, Lonoke

When
June 30, 5:00 PM CST
Where
Lonoke County, 3.31 mi NNE of Marson Club
Measured
1.5 in hail
Reported by
SHAVE Project
Coordinates
34.864, -91.757

Hail, Lonoke

When
June 30, 5:00 PM CST
Where
Lonoke County, 2.86 mi SSE of Waterproof
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
34.881, -91.763

Thunderstorm Wind, Lonoke

When
June 30, 5:00 PM CST
Where
Lonoke County, 2.25 mi NE of Sisemore
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
SHAVE Project
Coordinates
34.806, -91.846

Large oak trees were blown down.

Hail, Lonoke

When
June 30, 5:01 PM CST
Where
Lonoke County, 2.01 mi NNE of Sisemore
Measured
1.5 in hail
Reported by
SHAVE Project
Coordinates
34.806, -91.854

Hail, Lonoke

When
June 30, 5:02 PM CST
Where
Lonoke County, 5 mi N of Carlisle Muni Arpt
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
34.872, -91.711

Hail, Lonoke

When
June 30, 5:04 PM CST
Where
Lonoke County, 0.84 mi SW of Marson Club
Measured
1.75 in hail
Reported by
SHAVE Project
Coordinates
34.813, -91.792

Hail, Lonoke

When
June 30, 5:06 PM CST
Where
Lonoke County, 1.06 mi SSE of Marson Club
Measured
0.88 in hail
Reported by
SHAVE Project
Coordinates
34.805, -91.776

Thunderstorm Wind, Prairie

When
June 30, 5:30 PM CST
Where
Prairie County, 4 mi S of De Valls Bluff
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
34.722, -91.450

A large tree was down along Arkansas Highway 33.

Thunderstorm Wind, Grant

When
June 30, 6:12 PM CST
Where
Grant County, 4 mi ENE of Sheridan
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
34.322, -92.335

Trees and large limbs were down around Sheridan.

Thunderstorm Wind, Drew

When
June 30, 6:50 PM CST
Where
Drew County, 2 mi NW of Selma
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
33.721, -91.595

Trees were down on Arkansas Highway 277.

Thunderstorm Wind, Clark

When
June 30, 6:57 PM CST
Where
Clark County, 5 mi E of Hollywood
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.100, -93.163

Trees were down on Arkansas Highway 26 and Arkansas Highway 51, halfway between Arkadelphia and the Arkansas Highway 26 and 51 Junction.

Thunderstorm Wind, Clark

When
June 30, 7:00 PM CST
Where
Clark County, 1 mi WNW of Gum Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.086, -93.096

Trees were down on West Reynolds Road near the Interstate 30 overpass.

Thunderstorm Wind, Ouachita

When
June 30, 7:40 PM CST
Where
Ouachita County, 3 mi NW of Bearden
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
33.761, -92.657

A large tree was down across Arkansas Highway 203.

Thunderstorm Wind, Desha

When
June 30, 8:50 PM CST
Where
Desha County, Dumas
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Newspaper
Coordinates
33.880, -91.480

Trees and power lines were blown down, and the steeple was blown off a church.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2009Every state in 2009This day in weather historyWarnings in Arkansas, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181372, 179571, 185436, 179584, 179603, 179604, 185427, 179600, 179601, 179606, 179580, 179582, 179585, 179607, 179665, 179578, 179583, 179618, 179611, 179574, 179612, 179592, 179573, 184509, 179617, 179614, 179620, 179615, 179621, 179622, 179624, 179625, 179590, 184531, 179591, 179635, 179632, 179640, 179641, 179634, and more.